Alert archive / Missouri / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 175, NWS Springfield, MO

August 17, 2007Texas County, Wright County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Aug 17, 2007, 4:35 PM CDT for Texas County, Wright County, Missouri. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 17, 2007, 4:35 PM CDT (21:35 UTC)
Expired
Aug 17, 2007, 5:30 PM CDT
In force
55 min
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text

Counties Texas County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 97 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.6 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2007-08-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 566 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2007-08-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
566 J/kg
Mixed-layer CIN
-107 J/kg
Mixed-layer LCL
1912 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 172135
SVRSGF
MOC215-229-172230-
/O.NEW.KSGF.SV.W.0175.070817T2135Z-070817T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
435 PM CDT FRI AUG 17 2007

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TEXAS COUNTY IN SOUTH CENTRAL MISSOURI...
  WRIGHT COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 530 PM CDT.

* AT 431 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR DAWSON...OR 6 MILES NORTH OF MOUNTAIN
  GROVE...MOVING NORTH AT 10 MPH. THIS STORM IS CAPABLE OF PRODUCING
  DAMAGING WINDS IN EXCESS OF 60 MPH.

* THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
  EASTERN WRIGHT AND WESTERN TEXAS COUNTIES...INCLUDING THE TOWNS OF
  DAWSON...BENDAVIS...GRAFF AND HUGGINS.

THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING DAMAGING WINDS...IF
YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.

LAT...LON 3716 9244 3713 9218 3746 9207 3748 9237

$$

WISE
2 follow-up statements
000 
WWUS53 KSGF 172151
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
451 PM CDT FRI AUG 17 2007

MOC215-229-172230-
/O.CON.KSGF.SV.W.0175.000000T0000Z-070817T2230Z/
WRIGHT MO-TEXAS MO-
451 PM CDT FRI AUG 17 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR WESTERN TEXAS AND NORTHEASTERN WRIGHT COUNTIES...

AT 445 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 7 MILES NORTHWEST OF CABOOL...OR 7 MILES
NORTHEAST OF MOUNTAIN GROVE...MOVING NORTHEAST AT 10 MPH. THIS STORM
IS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  7 MILES NORTHWEST OF HOUSTON BY 525 PM CDT.

THE TOWNS OF BENDAVIS...HUGGINS...BUCYRUS AND SUCCESS ARE IN THE PATH
OF THIS SEVERE THUNDERSTORM.

THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING DAMAGING WINDS...IF
YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.

LAT...LON 3714 9232 3708 9213 3707 9192 3757 9195
      3749 9236

$$

WISE
000 
WWUS53 KSGF 172224
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
524 PM CDT FRI AUG 17 2007

MOC215-229-172234-
/O.EXP.KSGF.SV.W.0175.000000T0000Z-070817T2230Z/
WRIGHT MO-TEXAS MO-
524 PM CDT FRI AUG 17 2007

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN TEXAS AND NORTHEASTERN
WRIGHT COUNTIES EXPIRES AT 530 PM CDT...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER
SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3714 9232 3708 9213 3707 9192 3757 9195
      3749 9236

$$

CRAMER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 2:46 PM CDT, 1 hour 49 minutes earlier.

Area forecast discussion, Aug 17, 2:46 PM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
246 PM CDT FRI AUG 17 2007

.SYNOPSIS...

THE REMNANTS OF A DIFFUSE SURFACE FRONT STRETCHED FROM NORTHEAST
KANSAS AND ACROSS THE MISSOURI OZARKS FRIDAY AFTERNOON. MODEST SURFACE
CONVERGENCE ALONG THIS BOUNDARY WAS RESULTING IN SURFACE MOISTURE
CONVERGENCE AND AN AXIS OF HIGHER LOW LEVEL THETA-E. SURFACE BASED
CAPES WITHIN THIS MOIST AXIS WERE SURPASSING 3000 J/KG. THIS
INSTABILITY WAS EVIDENCED BY THE DEVELOPMENT OF CUMULUS AND
ISOLATED CONVECTION ON THE OZARK PLATEAU OF SOUTHERN MISSOURI. A
WEAK UPPER LEVEL SHEAR AXIS WAS ALSO IN PLACE ACROSS THE REGION
BETWEEN THE WESTERLIES TO THE NORTH AND THE CIRCULATION AROUND THE
REMNANTS OF ERIN TO THE SOUTHWEST.

FOSTER

&&

.DISCUSSION...

SEASONABLY HOT AND HUMID CONDITIONS ALONG WITH INCREASING CHANCES
OF CONVECTION ARE EXPECTED THIS UPCOMING WEEKEND. THE REMNANTS OF
ERIN AND THE WEAK FRONT WILL PLAY A ROLE IN ENHANCING RAIN CHANCES.
MODELS DIFFER ON THE EVOLUTION OF THE LEFTOVER CIRCULATION FROM
ERIN...BUT WILL FOLLOW CLOSER TO THE GFS SOLUTION WHICH HAS BEEN
MORE CONSISTENT AND HAS BETTER CONSENSUS AMONG OTHER MODELS. THE
GFS SHEARS OFF SOME SHORT WAVE ENERGY WHILE MAINTAINING THE PRIMARY
CIRCULATION OVER WEST TEXAS. THIS ENERGY WILL EJECT NORTHEAST THEN
EAST ACROSS THE REGION THIS WEEKEND. THE ASSOCIATED MOISTURE PLUME
WILL PUSH PRECIPITABLE WATER VALUES TO NEAR 2 INCHES. EXPECT SCATTERED
TO NUMEROUS CONVECTION TO DEVELOP SATURDAY AFTERNOON WITH THE FOCUS
OF ACTIVITY FROM SOUTHEAST KANSAS INTO CENTRAL MISSOURI. CONVECTION
WILL BE MORE CONCENTRATED FROM THE OZARK PLATEAU NORTHEASTWARD INTO
CENTRAL MISSOURI ON SUNDAY. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE
BUT DRY ANTECEDENT CONDITIONS WILL PRECLUDE ANY SIGNIFICANT FLOODING
RISK. THE INCREASE IN CLOUDS AND SHOWERS WILL KEEP HIGH TEMPERATURES
CLOSER TO NORMAL ALTHOUGH IT WILL BE MORE HUMID.

THE SUBTROPICAL RIDGE WILL REASSERT ITSELF NEXT WEEK WITH THE CENTER
OF THE HIGH ANCHORING OVER THE SOUTHEAST U.S. TEMPERATURES WILL LIKELY
BE ABOVE NORMAL IN THE MIDDLE AND UPPER 90S. HIGHS MAY NOT REACH 100
AS THE HIGHER 500 MB HEIGHTS WILL BE TO THE SOUTHEAST AND THE ATMOSPHERE
MAY BE MORE MOIST. ISOLATED DIURNAL CONVECTION CANNOT BE RULE OUT
ANY DAY BUT COVERAGE WILL BE VERY LIMITED. SOME QUESTION ABOUT THE
IMPACT OF A SUBTROPICAL LOW THAT WILL RIDE THE PERIPHERY OF THE
RIDGE. THE GFS BRINGS THIS FEATURE INTO THE CENTRAL U.S THE MIDDLE
OF NEXT WEEK BUT DEPICTS LITTLE PRECIPITATION. RAIN CHANCES WILL
HAVE TO BE INCREASED IF THIS SYSTEM MATERIALIZES.

FOSTER

&&

.AVIATION...

FOR THE 18Z KSGF/KJLN TAFS...VFR CONDITIONS CAN BE EXPECTED AT THE
TAF SITES THROUGH THE EVENING HOURS TODAY. BROKEN HIGH LEVEL
CLOUDS AND FEW TO SCATTERED CUMULUS CLOUDS WILL BE POSSIBLE THIS
AFTERNOON. A WEAK SURFACE COLD FRONT AND INCREASED CLOUD COVER
TODAY HAVE KEPT SURFACE TEMPERATURES A TAD COOLER THAN PREVIOUS
DAYS. THIS ALONG WITH THE MID LEVELS REMAINING WARM AND DRY HAS
HELPED TO CREATE A CAP OVER THE AREA. THIS SHOULD LIMIT
PRECIPITATION CHANCES AT THE TAF SITES THROUGH THE OVERNIGHT
HOURS. WITH THE WEAK SURFACE BOUNDARY OVER THE AREA...CANNOT
COMPLETELY RULE OUT ISOLATED SHOWERS AND THUNDERSTORMS THROUGH THE
EVENING...ESPECIALLY IN AREAS THAT SEE MORE SUNSHINE. HAVE LEFT
PRECIPITATION CHANCES OUT OF THE TAFS THROUGH THE OVERNIGHT HOURS
BECAUSE FEEL THE CHANCES ARE TOO LOW TO INCLUDE AT THIS TIME.

HAZE COULD ONCE AGAIN DEVELOP AT THE TAF SITES...DROPPING
VISIBILITIES INTO THE MVFR CATEGORY EARLY SATURDAY MORNING.
INCREASED MOISTURE AND AN UPPER LEVEL DISTURBANCE WILL PUSH INTO THE
AREA FROM THE SOUTH SATURDAY...BRINGING BETTER CHANCES FOR SHOWERS AND
THUNDERSTORMS TO THE TAF SITES. HAVE INCLUDED VCSH AT BOTH TAF SITES
FOR THE END OF THE TAF PERIOD.

WISE

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Aug 17, 12:45 PM CDT, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1245 PM CDT FRI AUG 17 2007

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-181745-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1245 PM CDT FRI AUG 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OUTLOOK AREA
  THIS AFTERNOON AND EVENING. THESE STORMS WILL BE CAPABLE OF
  PRODUCING WIND GUSTS TO 50 MPH...SMALL HAIL...VERY HEAVY
  RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING.

  AFTERNOON HEAT INDEX VALUES WILL BE NEAR 100 DEGREES THIS
  AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

  A CHANCE OF THUNDERSTORMS WILL CONTINUE THIS WEEKEND. THE RISK
  OF SEVERE WEATHER IS VERY LOW. HOWEVER LOCALLY HEAVY RAINFALL
  WILL BE POSSIBLE.

  AFTERNOON HEAT INDEX VALUES OVER 100 DEGREES WILL BE POSSIBLE
  ACROSS PORTIONS OF THE OUTLOOK AREA NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

FOSTER

In the hours before

Special weather statement, Aug 17, 3:55 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
355 PM CDT FRI AUG 17 2007

MOZ079-080-172130-
POLK MO-DALLAS MO-
355 PM CDT FRI AUG 17 2007

...SIGNIFICANT WEATHER ALERT FOR DALLAS AND POLK COUNTIES UNTIL 430
PM CDT...

AT 352 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BOLIVAR TO 9 MILES
SOUTH OF BUFFALO. THESE STORMS WERE NEARLY STATIONARY.

THESE STORMS WILL BE NEAR...
  BOLIVAR AND BUFFALO BY 430 PM CDT.

THE TOWNS OF FOOSE AND HALF WAY ARE IN THE PATH OF THESE STORMS.

WINDS AROUND 50 MPH AND DANGEROUS CLOUD TO GROUND LIGHTNING ARE
EXPECTED WITH THESE STORMS.

WISE
Special weather statement, Aug 17, 4:25 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
425 PM CDT FRI AUG 17 2007

MOZ106-172200-
OREGON MO-
425 PM CDT FRI AUG 17 2007

...SIGNIFICANT WEATHER ALERT FOR OREGON COUNTY UNTIL 500 PM CDT...

AT 421 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF ALTON...OR 20 MILES
NORTHEAST OF THAYER...MOVING NORTH AT 5 MPH.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF OREGON COUNTY.

WINDS AROUND 50 MPH AND DANGEROUS CLOUD TO GROUND LIGHTNING ARE
EXPECTED WITH THIS STORM.

WISE
Special weather statement, Aug 17, 4:26 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
426 PM CDT FRI AUG 17 2007

MOZ082-092-172200-
WRIGHT MO-TEXAS MO-
426 PM CDT FRI AUG 17 2007

...SIGNIFICANT WEATHER ALERT FOR TEXAS AND WRIGHT COUNTIES UNTIL 500
PM CDT...

AT 421 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF MOUNTAIN GROVE...MOVING
NORTH AT 5 MPH.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EASTERN WRIGHT AND
WESTERN TEXAS COUNTIES...INCLUDING THE TOWNS OF DAWSON...GRAFF AND
BENDAVIS.

WINDS AROUND 50 MPH DANGEROUS CLOUD TO GROUND LIGHTNING ARE EXPECTED
WITH THIS STORM.

WISE

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 4:44 PM CDTFlash Flood WarningSGFOregon6 hr
Aug 17, 6:07 PM CDTSevere Thunderstorm WarningSGFCamden53 min
Aug 17, 6:32 PM CDTSevere Thunderstorm WarningSGFDent28 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.